Advanced

Treatment with pioglitazone induced significant, reversible mitral regurgitation

Dorkhan, Mozhgan LU ; Dencker, Magnus LU and Frid, Anders (2008) In Cardiovascular Diabetology 7(12).
Abstract
There has in recent years been great concern about possible cardiac side effects of thiazolidinediones ( TZDs). We present a case-report of a 60 year-old male who developed significant mitral regurgitation during six months treatment with pioglitazone in parallel with laboratory indications of fluid retention. Echocardiography six months after discontinuation of medication showed regression of mitral regurgitation and the laboratory parameters were also normalized. It is noteworthy that six months treatment with pioglitazone could induce significant valve dysfunction, which was reversible, and this underlines the importance of carefully monitoring patients when placing them on treatment with TZDs.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Cardiovascular Diabetology
volume
7
issue
12
publisher
BioMed Central
external identifiers
  • wos:000256681600001
  • scopus:44949243029
ISSN
1475-2840
DOI
10.1186/1475-2840-7-12
language
English
LU publication?
yes
id
df120ebf-0140-4946-8b19-a08b3f60f0b2 (old id 1200342)
date added to LUP
2008-09-12 12:29:38
date last changed
2017-01-01 05:38:07
@article{df120ebf-0140-4946-8b19-a08b3f60f0b2,
  abstract     = {There has in recent years been great concern about possible cardiac side effects of thiazolidinediones ( TZDs). We present a case-report of a 60 year-old male who developed significant mitral regurgitation during six months treatment with pioglitazone in parallel with laboratory indications of fluid retention. Echocardiography six months after discontinuation of medication showed regression of mitral regurgitation and the laboratory parameters were also normalized. It is noteworthy that six months treatment with pioglitazone could induce significant valve dysfunction, which was reversible, and this underlines the importance of carefully monitoring patients when placing them on treatment with TZDs.},
  articleno    = {3 pp},
  author       = {Dorkhan, Mozhgan and Dencker, Magnus and Frid, Anders},
  issn         = {1475-2840},
  language     = {eng},
  number       = {12},
  publisher    = {BioMed Central},
  series       = {Cardiovascular Diabetology},
  title        = {Treatment with pioglitazone induced significant, reversible mitral regurgitation},
  url          = {http://dx.doi.org/10.1186/1475-2840-7-12},
  volume       = {7},
  year         = {2008},
}